Winter Storm, McCurtain
- When
- February 3, 10:00 PM CST to February 4, 2:30 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
A cold arctic airmass was in place across the four state region the night of February 3rd as a strong upper level storm system moved quickly out of the southern Great Basin and into the West Texas Hill Country. A large area of precipitation, mostly in the form of snow, developed across Central Texas during the late night hours of February 3rd and moved quickly northeast into Northeast Texas,…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A cold arctic airmass was in place across the four state region the night of February 3rd as a strong upper level storm system moved quickly out of the southern Great Basin and into the West Texas Hill Country. A large area of precipitation, mostly in the form of snow, developed across Central Texas during the late night hours of February 3rd and moved quickly northeast into Northeast Texas, Southeast Oklahoma and Southwest Arkansas during the early morning hours of February 4th. Accumulating snow was the result across much of the area with a mixture of sleet and freezing rain across portions of East Central Texas and Central Louisiana. The system exited the region late in the afternoon of February 4th. McCurtain County in Southeast Oklahoma saw near 6 inches of snow for the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 3, 9:37 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CST THU FEB 3 2011
.DISCUSSION...
WILL MAKE A FEW CHANGES TO THE FORECAST THIS EVENING. WITH SNOW
ALREADY DEVELOPING OVER CENTRAL TEXAS AND NEW NAM RUN INDICATING A
LITTLE MORE QPF FURTHER NORTH INTO SOUTHEAST OKLAHOMA...WILL RAISE
POPS FOR MOST AREAS THAT WERE NOT ALREADY CATEGORICAL. ALSO...WITH
MORE PRECIPITATION...LOOKS LIKE DEWPOINTS WILL BE ON THE RISE...SO
HAVE ADJUSTED TO FIT THE EVENT. WILL NOT CHANGE THE WARNING OR
ADVISORY AREAS...BUT MUCH OF NORTHEAST TX INTO SOUTHEAST OK
NOT IN THE ADVISORY AREA COULD SEE UP TO ONE INCH OF SNOW.
SHV EVENING SOUNDING SHOWING ALL SNOW AS TYPE...SO WILL DROP
MENTION OF SLEET IN ZONES ALONG A EL DORADO TO JACKSONVILLE LINE
FOR TONIGHT. ONE TO THREE INCHES OF SNOW STILL ENOUGH TO CONTINUE
THE ADVISORY WITHOUT THE SLEET.
&&
.AVIATION...
VFR CONDITIONS TONIGHT WILL QUICKLY DETERIORATE AFTER 06Z AS AN
UPPER-LEVEL DISTURBANCE APPROACHES THE REGION. WITH COLD AIR IN
PLACE...FREEZING RAIN CONDITIONS MAY BE POSSIBLE ACROSS THE MLU
TERMINAL WITH SNOW EXPECTED ACROSS TXK/SHV/TYR/GGG/LFK/ELD AFTER
09Z. FREEZING PRECIPITATION WILL CONTINUE THROUGH 18Z AREAWIDE WITH
MVFR CEILINGS AND LIGHT NORTHWEST WINDS PREVAILING. OTHERWISE...
CEILINGS FORECAST TO IMPROVE TO VFR BY 00Z SATURDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 26 35 21 48 29 / 70 50 10 10 10
MLU 27 36 23 48 30 / 70 80 20 10 10
DEQ 19 33 18 45 27 / 40 30 10 10 10
TXK 23 32 20 48 29 / 50 40 10 10 10
ELD 24 34 20 47 27 / 70 60 20 10 10
TYR 20 30 20 49 29 / 70 40 10 10 10
GGG 22 31 20 49 28 / 70 40 10 10 10
LFK 25 36 21 52 28 / 80 60 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: ARZ072-073.
LA...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: LAZ013-014-017>022.
OK...NONE.
TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ126-136>138-149>151-153.
WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ152-165>167.
&&
14/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CST THU FEB 3 2011 ARZ072-073-LAZ001>006-010>012-TXZ126-136>138-149>151-153-041200- BIENVILLE-BOSSIER-CADDO-CHEROKEE-CLAIBORNE-COLUMBIA-DE SOTO-GREGG- HARRISON-LINCOLN-MARION-PANOLA-RED RIVER LA-RUSK-SHELBY-SMITH- UNION AR-UNION LA-WEBSTER- 1138 AM CST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND NORTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... PRECIPITATION WILL FORM AGAIN LATE THIS AFTERNOON OR TONIGHT OVER THE AREA...AS A MIXTURE OF SLEET AND SNOW. AREAS OF SLEET AND SNOW WILL CONTINUE THROUGH MOST OF THE NIGHT...AS AN UPPER LEVEL STORM SYSTEM CAUSES MOISTURE TO OVERRUN COLD AIR AT THE SURFACE. THERE MAY BE BRIEF PERIODS WHERE THE MIX WILL INCLUDE FREEZING RAIN. SOME ACCUMULATION OF SNOW AND SLEET IS POSSIBLE WITH THIS SYSTEM. WITH THE COLD TEMPERATURES IN PLACE TRAVEL WILL BECOME SLIPPERY AND HAZARDOUS. LISTEN FOR WINTER WEATHER ADVISORIES OR WARNINGS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WINTRY MIX WILL CONTINUE INTO THE DAY FRIDAY BEFORE TAPERING OFF FRIDAY AFTERNOON OR EARLY EVENING. SOME SNOW ACCUMULATION WILL BE POSSIBLE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION. LAZ013-014-017>022-TXZ152-165>167-041200- ANGELINA-CALDWELL-GRANT-JACKSON-LA SALLE-NACOGDOCHES-NATCHITOCHES- OUACHITA-SABINE LA-SABINE TX-SAN AUGUSTINE-WINN- 1138 AM CST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WINTERY PRECIPITATION WILL FORM AGAIN LATER THIS AFTERNOON...AND CONTINUE TONIGHT...AND INTO FRIDAY MORNING. THE PRECIPITATION WILL FALL AS RAIN OR SLEET...THEN CHANGE TONIGHT TO A WINTRY MIX OF SNOW...SLEET...OR FREEZING RAIN. ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH WILL BE POSSIBLE THROUGH TONIGHT. SOME SMALL ACCUMULATION OF SLEET AND SNOW WILL BE POSSIBLE. WITH THE COLD TEMPERATURES IN PLACE TRAVEL WILL BECOME SLIPPERY AND HAZARDOUS. LISTEN FOR WINTER WEATHER ADVISORIES OR WARNINGS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WINTRY MIX WILL CONTINUE INTO THE DAY FRIDAY BEFORE TAPERING OFF FRIDAY AFTERNOON OR EARLY EVENING. WITH THE FREEZING RAIN CHANGING OVER TO SNOW...SMALL ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN ONE INCH WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-041200- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1138 AM CST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND NORTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SOME PRECIPITATION WILL BEGIN TONIGHT AND FALL GENERALLY IN THE FORM OF SNOW. SNOW ACCUMULATIONS OF LESS THAN ONE INCH WILL BE POSSIBLE THROUGH TONIGHT. WITH THE COLD TEMPERATURES IN PLACE TRAVEL WILL BECOME SLIPPERY AND HAZARDOUS. LISTEN FOR WINTER WEATHER ADVISORIES OR WARNINGS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WINTRY MIX WILL CONTINUE INTO THE DAY FRIDAY MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON OR EARLY EVENING. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST WEATHER INFORMATION. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CST THU FEB 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FREEZING RAIN JENA 31.69N 92.13W
02/03/2011 U0.00 INCH LA SALLE LA LAW ENFORCEMENT
NUMEROUS BRIDGES ICED OVER ACROSS THE PARISH WITH TWO
VEHICLE ACCIDENTS REPORTED. NO INJURIES.
&&
MMAYEAUXThe national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276360.